MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY LAG SCREW REAMER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

ZIMMER BIOMET, INC. ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY LAG SCREW REAMER; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 00249003244
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).G2: foreign, event occurred in canada.H6: proposed component code, mechanical (g04), drill.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that during a procedure, the lag screw reamer tip broke while reaming.No patient consequences were reported as a result of the event.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected: b4; b5; d2; d9; g1; g3; g6; h1; h2; h3; h6 h6: proposed component code - mechanical (g04) - drill visual examination of the returned product/provided pictures identified signs of use with some galling on the proximal and distal ends of the reamer.The connecting feature on the proximal end is also damaged.The flutes of the reamer are also worn and dull.The distal end of the reamer is fractured and was not returned with the rest of the device.Measured the od of the reamer in several locations and all were conforming to the print.Medical records were not provided.Review of the device history record(s) identified no deviations or anomalies during manufacturing related to the reported event.A definitive root cause cannot be determined.The reported event is confirmed by returned device.If any further information which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
ZIMMER NATURAL NAIL SYSTEM CEPHALOMEDULLARY LAG SCREW REAMER
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key22060482
Report Number0001822565-2025-01494
Device Sequence Number20949678
Product Code HSB
UDI-Device Identifier00889024063532
UDI-Public(01)00889024063532(10)67061302
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K091566
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00249003244
Device Lot Number67061302
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2025
Supplement Date Received by Manufacturer09/10/2025
Initial Report FDA Received Date05/21/2025
Supplement Report FDA Received Date09/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/13/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
NI
Patient Sequence Number1
Patient SexUnknown